Texas, 2025

Flash Flood and Hail in Texas, May 6, 2025

May 6, 2025 · NWS SJT · 4 events in 2 counties and zones

A few severe thunderstorms produced large hail in portions of the Concho Valley and northern Edwards Plateau as well as flash flooding in the city of San Angelo.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

A few severe thunderstorms produced large hail in portions of the Concho Valley and northern Edwards Plateau as well as flash flooding in the city of San Angelo.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 6, 12:54 AM CST, 5 minutes earlier. Its key messages:

  • Showers and thunderstorms likely through mid morning today. Some of the storms may be strong to severe.
  • Flood Watch for areas north of Interstate 20 from late tonight through Noon Tuesday.
  • Low precipitation chances in the forecast again Wednesday night into early Thursday, then dry through the upcoming weekend.
Area forecast discussion, May 6, 12:54 AM CST, 5 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
154 AM CDT Tue May 6 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...

- Showers and thunderstorms likely through mid morning today. Some
  of the storms may be strong to severe.

- Flood Watch for areas north of Interstate 20 from late tonight
  through Noon Tuesday.

- Low precipitation chances in the forecast again Wednesday night
  into early Thursday, then dry through the upcoming weekend.

&&

.SHORT TERM...
(Today and tonight)
Issued at 142 AM CDT Tue May 6 2025

Main focus for the forecast will be the ongoing convection
spreading across West Central Texas this morning. Will use the
latest CAMs for a rough idea on the timing of the back end of the
convection, with most of it clearing the eastern counties by 15Z.

Main upper level low will move slowly across the New Mexico
towards the Texas border by this afternoon, with models showing
additional showers developing across the Red River Valley this
afternoon. Some of the CAMs show some of this as far south as
Haskell and Throckmorton so will mention some small POPs up there.
Otherwise, pacific front will move across the area this morning
and bring gusty west winds in its wake, before a little stronger
front follows from the north this evening and shifts winds around
to the north.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 142 AM CDT Tue May 6 2025

Upper level low will take its time exiting the area through
Wednesday and Thursday, with several additional shortwaves still
set to move across the area. Nowhere near the same low level
moisture available as we have out there this morning, but enough
for a few showers and storms at times. Once the upper low finally
shifts far enough east, drier conditions move back into the area
for the weekend and into early next week. Temperatures remain
close to seasonal normals, with lows in the 50s and 60s with highs
in the 70s and 80s.

&&

.AVIATION...
(06Z TAFS)
Issued at 1125 PM CDT Mon May 5 2025

Showers and storms continue to develop and spread east across West
Central Texas through the overnight hours, largely clearing out of
the area to the east by shortly after sunrise. Otherwise IFR and
MVFr cigs will prevail ahead of the storms, with VFR conditions
prevailing once the storms pass the area. Gusty east winds will
continue into the morning hours with winds switching to the west
and becoming gusty as a pacific front moves across the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     80  55  80  56 /  80   0  10  20
San Angelo  82  52  84  55 /  50   0   0  10
Junction    84  54  87  57 /  70   0  10  10
Brownwood   82  53  84  56 /  90   0  10  10
Sweetwater  78  55  79  55 /  60   0  10  10
Ozona       80  53  84  57 /  20   0   0  20
Brady       82  55  84  58 /  80   0  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Flood Watch until noon CDT today for Fisher-Haskell-Jones-
Shackelford-Throckmorton.

&&

SHORT TERM...07
LONG TERM....07
AVIATION...07

In the hours before

Special weather statement, May 5, 10:45 PM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1145 PM CDT Mon May 5 2025

TXZ076-060545-
Crockett TX-
1145 PM CDT Mon May 5 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CROCKETT COUNTY THROUGH
1245 AM CDT...

At 1144 PM CDT, Doppler radar was tracking a strong thunderstorm near
The Intersection Of Ranch Road 2083 And Highway 405, or 17 miles east
of Terrell County Gas Plant, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
The Intersection Of Ranch Road 2083 And Highway 405, The Intersection
Of I-10 And Highway 405, and The Intersection Of I-10 And Highway
290.

This includes Interstate 10 west of Ozona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 AM CDT for west central
Texas.

&&

LAT...LON 3029 10176 3034 10171 3034 10166 3038 10170
      3039 10169 3041 10173 3046 10172 3047 10169
      3052 10168 3055 10165 3059 10166 3087 10156
      3090 10117 3029 10147
TIME...MOT...LOC 0444Z 205DEG 34KT 3044 10157

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

sn
Special weather statement, May 5, 11:10 PM CST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1210 AM CDT Tue May 6 2025

TXZ076-060615-
Crockett TX-
1210 AM CDT Tue May 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CROCKETT COUNTY
THROUGH 115 AM CDT...

At 1210 AM CDT, Doppler radar was tracking a strong thunderstorm
about 10 miles south of McCamey, moving northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern
Crockett County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 AM CDT for west central
Texas.

&&

LAT...LON 3107 10185 3093 10191 3099 10199 3098 10201
      3100 10204 3099 10209 3099 10214 3102 10218
      3100 10219 3103 10220 3104 10226 3103 10228
      3108 10237
TIME...MOT...LOC 0510Z 207DEG 27KT 3099 10217

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

sn
Special weather statement, May 5, 11:46 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1246 AM CDT Tue May 6 2025

TXZ076-060645-
Crockett TX-
1246 AM CDT Tue May 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CROCKETT COUNTY
THROUGH 145 AM CDT...

At 1245 AM CDT, Doppler radar was tracking a strong thunderstorm
along the Pecos River in northwestern Crockett County, moving
northeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ft Lancaster and I-10 Near The Crockett-Pecos County Line.

This includes Interstate 10 between Mile Markers 327 and 340.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 AM CDT for west central
Texas.

&&

LAT...LON 3108 10211 3108 10127 3088 10129 3089 10152
      3062 10166 3065 10169 3066 10177 3068 10178
      3070 10181 3086 10185 3089 10189 3092 10187
      3098 10198 3098 10201 3100 10205
TIME...MOT...LOC 0545Z 230DEG 33KT 3090 10189

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

sn
Special weather statement, May 6, 12:48 AM CST, 11 minutes before
Special Weather Statement
National Weather Service San Angelo TX
148 AM CDT Tue May 6 2025

TXZ077-078-060745-
Schleicher TX-Sutton TX-
148 AM CDT Tue May 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SCHLEICHER AND NORTHWESTERN
SUTTON COUNTIES THROUGH 245 AM CDT...

At 147 AM CDT, Doppler radar was tracking a strong thunderstorm
about 14 miles west of Eldorado, moving northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
The Intersection Of Ranch Road 1828 And Ranch Road 915, The
Intersection Of Us-190 And Ranch Road 1828, Eldorado, Us-
277 Near The Sutton-
Schleicher County Line, Adams, The Intersection Of Us-
190 And Ranch Road 2084, and I-10 Near The Crockett-
Sutton County Line.

This includes Interstate 10 in northwestern Sutton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 AM CDT for west central
Texas.

&&

LAT...LON 3058 10096 3087 10096 3108 10077 3109 10012
      3071 10046
TIME...MOT...LOC 0647Z 229DEG 25KT 3084 10084

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

sn
Special weather statement, May 6, 12:59 AM CST, 0 minutes before
Special Weather Statement
National Weather Service San Angelo TX
159 AM CDT Tue May 6 2025

TXZ071-076-077-060800-
Irion TX-Schleicher TX-Crockett TX-
159 AM CDT Tue May 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SCHLEICHER...
NORTHEASTERN CROCKETT AND SOUTHERN IRION COUNTIES THROUGH 300 AM
CDT...

At 159 AM CDT, Doppler radar was tracking a strong thunderstorm
about 13 miles south of Barnhart, moving northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Us-190 Near The Crockett-Sutton County Line, The Intersection Of Us
190 And Highway 163, and Barnhart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 AM CDT for west central
Texas.

&&

LAT...LON 3108 10127 3122 10127 3124 10069 3096 10070
      3087 10096 3081 10096 3075 10141
TIME...MOT...LOC 0659Z 246DEG 27KT 3094 10121

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

sn

The radar

The San Angelo radar (KSJT), 57 km away, was scanning. The volume nearest the first event began at 06:58 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 flash flood. Local standard time, as filed.

Hail, Schleicher

When
May 6, 12:59 AM CST
Where
Schleicher County, 1.82 mi NE of El Dorado Muni Arpt
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
30.870, -100.600

Law enforcement reported quarter size hail.

Hail, Tom Green

When
May 6, 2:18 AM CST
Where
Tom Green County, 2.36 mi E of Vancourt
Measured
1 in hail
Reported by
Public
Coordinates
31.350, -100.140

Public reported quarter size hail.

Hail, Tom Green

When
May 6, 2:36 AM CST
Where
Tom Green County, 3.63 mi NE of Pecan Station
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.360, -100.410

An emergency manager reported quarter size hail off of Schwartz Road.

Flash Flood, Tom Green

When
May 6, 6:20 AM CST
Where
Tom Green County, 3.03 mi ENE of (Sjt)mathis Fld San to 3.17 mi ENE of (Sjt)mathis Fld San
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
31.380, -100.450

An NWS employee reported flooding on a roadway, with water flowing across the road. In addition, extensive flooding was reported across the city of San Angelo.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1263618, 1263620, 1263621, 1267469.